MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SMALL BATTERY DRIVE 14.4 VOLT LITHIUM IO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

OBERDORF SYNTHES PRODUKTIONS GMBH SMALL BATTERY DRIVE 14.4 VOLT LITHIUM IO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 532.103
Medical Device Problem Codes Device Inoperable (1663); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 4 of 8 for the same event.It was reported from (b)(6) that during an open reduction internal fixation (orif) of the acetabulum, it was observed that eight lithium battery devices were not charging properly.It was reported that when the devices were inserted into the battery charger device the amber light came on initially, and about 30 seconds later the red light came on.It was reported that there was a 10 minute delay in the procedure due to the event.It was not reported if a spare device was available for use.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and the reported condition was confirmed.The external features of the returned device were visually inspected.No evidence of customer abuse or manufacture issues were observed.The device was tested and it was confirmed that the device did not function and would not take a charge.The device was taken apart and it was discovered that the device had blown fuse which caused the failure.It was determined that the failure was due to an excessive current that would cause the device to blow a fuse, suggesting that the battery had been connected to a device that had a short circuit.The assignable root cause was determined to be due to device use.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
SMALL BATTERY DRIVE 14.4 VOLT LITHIUM IO
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7045898
Report Number8030965-2017-50035
Device Sequence Number13697468
Product Code HWE
UDI-Device Identifier07611819408333
UDI-Public(01)07611819408333(11)150724(10)150623
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.103
Device Lot Number150623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1